Medication advice needed - doctors appointment tomorrow

Livingdeadgirl

Livingdeadgirl

New member
Joined
Nov 27, 2018
Messages
2
Location
Pennsylvania
#1
Hi everyone!
I'm new to the forum, I have struggled with mental illness for quite a while and don't have many people in my life who understand mental illness. I'm hoping to make some connections on here. I have a diagnosis of ADD, Anxiety, Depression, Bipolar disorder. Finding the right medication combination has been a challenge for me. I have tried Cymbalta, Effexor and Xanax, with no positive results. When I first started seeing a psychiatrist, he suggested a very low dose of seroquel, but I have heard nothing but negative things about that medication so I decided not to take it. So basically for the last 2 years i've been taking 0.5mg of Clonazepam 3x per day. My bipolar disorder has been taking over my life the past few months, I quit a really good job out of no where and making other rash decisions, have been getting little to no sleep, etc. I can't take it anymore, i'm going to see my doctor tomorrow. Does anyone have any reccomendations for a mood stabilizer that has worked for them? Any advice is greatly appreciated!

Megan
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
7,899
Location
England
#2
Hi Megan,
I know aripipazole has helped some people, as has lithium.
However all have serious side effects, not everyone will get through.
Take care
 
P

Pairou

Well-known member
Joined
Dec 3, 2018
Messages
116
Location
United States
#3
I've had a lot of success with Lamictal/lamotrigine, I also take Geodon. I just stopped Lexapro and started Cymbalta this morning. I take klonopin as needed, also 0.5mg.
 
M

megirl

Well-known member
Joined
Apr 9, 2010
Messages
4,203
Location
NZ
#4
As a registered nurse yeh once my pdoc mentioned seroquel I freaked out but for me it saved my life and gave me back my saniity.
I have a good relationship with my pdoc and had to kind of let her take some control of my mental health.
I didnt have any nasty side effects. If you have the support then it is worth giving it a go xx